MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ EXK¿ DNA-1; NUCLEIC ACID EXTRACTION/ISOLATION KIT IVD

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ EXK¿ DNA-1; NUCLEIC ACID EXTRACTION/ISOLATION KIT IVD
Catalog Number 442817
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using kit bd max exk dna-1 usa there was a false positive result obtained for anaplasma.Confirmatory repeat testing was performed and the result was negative.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max¿ exk¿ dna-1 kit (ref.(b)(4)) kit lot 4261736 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Customer complained about two anaplasma false positive results (anap target) with the bd max¿ exk¿ dna-1 assay kit lot 4261736.Review of the manufacturing records of bd max¿ exk¿ dna-1 kit indicated that lot 4261736 was manufactured according to specifications and met performance requirements.Customer provided database and run files (csv and pdf) of runs 369, 370, 374 and 375 from bd max¿ instrument (b)(6) for investigation.Manual pcr curve adjudication was conducted across the two positive anap samples.Analysis of the pcr curve for sample a8 in run 368 (initial test) shows a late and low amplification observed in the raw and backgrounded pcr signal, but appearing to be a true positive result, and suggesting a sample at the limit of detection of the assay.The internal control amplification shows no anomaly.The retest performed using a new sample preparation gave a negative result.However, a late and low amplification curve was visible in the cy5 channel (anap target), which did not pass the required threshold to be called positive (run 370, position a9).These results suggest sample in run 369, position a8 might be a positive result but containing anaplasma target at a concentration near the assay limit of detection explaining the negative result at the retest.Analysis of the pcr curve for sample a10 in run 374 (initial test) presented step dislocations in the raw and backgrounded pcr signal in every channel, resulting in a positive result for the anap target.Despite the unusual appearance of the amplification curve in the cy5 channel, a low positive result cannot be excluded.The retest performed using a new sample preparation gave a negative result.However, a late and low amplification curve was visible in the cy5 channel (anap target), but the amplification did not pass the required threshold to be called positive (run 375, position a3).Anaplasma target at a concentration near the assay limit of detection is suspected of this sample explaining the discrepant result between the two test results.Overall, based on the investigation, no reagents issue is suspected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ exk¿ dna-1 kit lot 4261736.The root cause was not identified.However, samples at the limit of detection of the assay, are the most likely causes to explain the customer¿s issue of discrepancies between the initial and the repeat tests.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan since no new hazard was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD MAX¿ EXK¿ DNA-1
Common Device Name
NUCLEIC ACID EXTRACTION/ISOLATION KIT IVD
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22030791
Report Number3007420875-2025-00077
Device Sequence Number8492813
Product Code JJH
UDI-Device Identifier00382904428174
UDI-Public(01)00382904428174(11)240917(17)260509(10)4261736
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/09/2026
Device Catalogue Number442817
Device Lot Number4261736
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown